MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE
Model Number IPN035619
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported the patient somehow pulled the brown port and line from her central line.There was no bleeding or obvious air emboli that occurred.The line was promptly removed and replaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one cvc catheter.Signs-of-use in the form of biological material was observed on the catheter body.Visual analysis of the returned sample revealed that the distal extension line had completely separated from the juncture hub.This was evident as there was no portion of the extrusion left inside the juncture hub.The point of separation also appeared smooth and uniform, which indicates a clean separation.It was also observed that the distal extension line was stretched across the majority of the extrusion.In addition to the separated distal extension line, the proximal and medial extension lines were also severed; however, per a note provided with the sample, the proximal and medial lines were intentionally severed by the physician.The distal extension line length (per measurement a in the distal extension line product drawing) measured 4.125" which is not within the specification limits of 3.310"-3.810".The distal extension line outer diameter measured.0800" which is not within the specification limits of.0840"-.0880" per the distal extension line extrusion product drawing.The distal extension line inner diameter at the proximal end measured.057" which is within the specification limits of.055"-.059" per the distal extension line extrusion product drawing; however, the inner diameter at the point of separation measured approximately.045".The fact that the extension line length, outer diameter, and inner diameter were not within the specification limits confirms that stretching occurred.This is likely attributed to undue force being applied to the sample.A manual tug test confirmed that the distal extension line was secure within the luer hub.Likewise, the proximal and medial extension lines were secure within the respective luer hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of an extension line/juncture hub separation was confirmed through complaint investigation.Visual analysis revealed that the distal extension line had become completely dislodged from the juncture hub.The distal extension line did not meet any of the dimensional requirements, however, the appearance of the extension line is consistent with the extrusion being severely stretched.A device history record review was performed based on sales history, and no relevant findings were identified.Based on the report from the customer and the sample received, unintentional user error (undue force) caused or contributed to this event.Teleflex will continue to monitor and trend for reports for this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12031218
Report Number1036844-2021-00116
Device Sequence Number1376919
Product Code FOZ
UDI-Device Identifier10801902058611
UDI-Public10801902058611
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN035619
Device Catalogue NumberCDC-45703-XP1A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1